MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/PRECHAMBER 4/24; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/PRECHAMBER 4/24; HYDROCEPHALUS MANAGEMENT
Model Number FV284T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a paedigav shunt system (part # fv284t) was flushed before surgery.The valve had no drainage, even upon aspiration.No patient involvement.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: - dried deposits in the perforations of the ventricular catheter.- dried deposits in the distal end of the peritoneal catheter.- pediatric prechamber and paedigav not fixed connected with ligature.- traces of instruments/clamps on the kink protection catheter.Permeability test: we disconnected the shunt system at the non-fixed part and tested the two parts individually for permeability.The test showed that the ventricular catheter with the pediatric prechamber is permeable, whereas the paedigav with the peritoneal catheter is non-permeable.To determine the location of the occlusion, the paedigav with the peritoneal catheter was dismantled and each element was tested individually for permeability.The test showed that each part is permeable for itself.Additionally, after separating the different components of the shunt system, a deformation of the peritoneal catheter behind the valve was detected.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in in a dry condition is only of a limited value.Product performance may be affected by dry residues of cerebrospinal fluid or blood.Nevertheless, we have tested the device to the best of our abilities.Based on our examination results, we can confirm the blockage in the shunt system.Visible dried deposits on the product as well as a deformation of the peritoneal catheter behind the valve could be detected.In addition, traces of instruments/clamps were visible on the kink protection catheter, in the area of the deformed catheter.Retrospectively, it is not possible to determine the reason for the blockage, deformation and the deposits.As described in our instructions for use, the permeability is recommended to be checked with nacl before using the valves.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PAEDIGAV SYSTEM W/PRECHAMBER 4/24
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15936530
Report Number3004721439-2022-00369
Device Sequence Number6403792
Product Code JXG
UDI-Device Identifier04041906116002
UDI-Public4041906116002
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV284T
Device Catalogue NumberFV284T
Device Lot Number20060518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown